Alert archive / Illinois / Dense Fog Advisories in 2021
Dense Fog Advisory 9, NWS Lincoln, IL
NWS Lincoln, IL issued this dense fog advisory at Jun 11, 2021, 3:42 AM CDT for 8 counties in Illinois. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2021, 3:42 AM CDT (08:42 UTC)
- Expired
- Jun 11, 2021, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286 WWUS73 KILX 110842 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 342 AM CDT Fri Jun 11 2021 ILZ062-063-066>068-071>073-111300- /O.NEW.KILX.FG.Y.0009.210611T0842Z-210611T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 342 AM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Barnes
1 follow-up statement
811 WWUS73 KILX 111246 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 746 AM CDT Fri Jun 11 2021 ILZ062-063-066>068-071>073-111400- /O.EXP.KILX.FG.Y.0009.000000T0000Z-210611T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 746 AM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Visibilities have generally improved this morning, therefore the dense fog advisory will be allowed to expire at 8 AM. Nevertheless, patchy fog and localized dense fog may continue until 9 AM. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this dense fog advisory went out at Jun 11, 3:37 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 11, 3:37 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 337 AM CDT Fri Jun 11 2021 .SYNOPSIS... Issued at 337 AM CDT Fri Jun 11 2021 Hot and humid weather will prevail across central Illinois today with afternoon high temperatures topping out in the lower 90s. Heat index values will approach 100 degrees...particularly along and west of the I-55 corridor. && .SHORT TERM...(Today and tonight) ISSUED AT 337 AM CDT Fri Jun 11 2021 08z/3am water vapor imagery shows pronounced ridge axis extending from the Upper Midwest to the Southern Plains...while persistent trough that has triggered daily showers/storms across the KILX CWA has shifted well to the east into the Ohio River Valley. Despite rising upper heights and an overall lack of synoptic forcing, a weak wave rippling southeastward from eastern Wisconsin into central Indiana may provide just enough lift to trigger isolated afternoon convection east of I-57. Other than that, am expecting a very warm and humid day across central Illinois with highs mostly in the lower 90s. Thanks to dewpoints in the upper 60s to around 70 degrees, peak heat index values will approach 100 degrees across the western half of the KILX CWA. Will need to keep an eye on ongoing convection across the Dakotas into northern Nebraska as it makes its way E/SE later today. CAMs have consistently been showing the storms weakening after dawn as they spill into western Minnesota/Iowa...with renewed development this afternoon along the S/SW flank of the outflow boundary across southeast Nebraska into northwest Missouri. HRRR/NSSL both drop this convection due southward into Oklahoma/Arkansas by this evening as it develops toward the greatest instability across the Southern Plains. Further north, scattered convection may develop along the outflow across eastern Iowa/northwest Illinois this evening, then track into parts of central Illinois tonight. Model solutions vary considerably with this scenario, so forecast confidence is low at this point. Have included low chance PoPs as far E/SE as the I-55 corridor tonight, but these may need to be raised and expanded further southeast if radar trends and updated model data warrant later today. && .LONG TERM...(Saturday through Thursday) ISSUED AT 337 AM CDT Fri Jun 11 2021 Vigorous short-wave trough pivoting across the Northern Rockies into southern Canada will push a weak cold front into central Illinois on Saturday. Given ample deep-layer moisture and good convergence along the front, it appears scattered thunderstorms will develop...especially during the afternoon. Once the front passes, very warm and dry weather will return for Sunday and Monday. After that, another cold front will pass through the region Monday night as an upper ridge builds over the Rockies/western Plains and a corresponding trough deepens over the eastern Great Lakes. This will bring increasing northerly flow to the Midwest and result in temps dropping into the lower to middle 80s by Tuesday/Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1149 PM CDT Thu Jun 10 2021 Patchy fog looks increasingly likely across parts of southeast and eastern IL late tonight. The latest guidance continues to keep this confined south and east of TAF sites. Light and variable winds take on a more northwest direction today with speeds generally below 10 kts. Widely scattered showers and storms are possible once again this afternoon, though the best chances will be east of I-55. The coverage remains too low to mention in TAFs at this time. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...NMB
Hazardous weather outlook, Jun 10, 3:16 PM CDT, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 316 PM CDT Thu Jun 10 2021 ILZ027>031-036>038-040>043-047>053-112030- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 316 PM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are expected until sunset. Severe weather is not anticipated, but lightning and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms are expected on Saturday. Severe weather is not anticipated, but lightning and locally heavy rainfall will be possible. Hot and humid conditions are expected Friday through Saturday as temperatures reach into the upper 80s to lower 90s. Heat indices are expected to reach the upper 90s Friday and mid 90s Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061>063-066>068-071>073-112030- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 316 PM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated to scattered thunderstorms are expected through mid evening. Severe weather is not anticipated, but lightning and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated thunderstorms are expected Friday and Saturday, especially in the afternoon and early evening hours. Severe weather is not anticipated, but lightning and locally heavy rainfall will be possible. Hot and humid conditions are expected Friday through Sunday as temperatures reach into the lower 90s. Heat indices are expected to rise into the mid to upper 90s Friday and Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
Nearby
Dense Fog Advisories in Illinois, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.